MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV BIO-MEDICUS LIFE SUPPORT TM; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

MEDTRONIC MEXICO S. DE R.L. DE CV BIO-MEDICUS LIFE SUPPORT TM; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number LS96360-025
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that during use of a bio-medicus life support cannula, it was reported that upon cannulating the patient via the left groin using a cut down technique the clinician could not remove the introducer from the catheter body ( ls96360-025 multistage drainage catheter).The clinician could only retract the introducer by approximately 10cm.The decision was made to replace the cannula with another ls96360-025 and the exact same issue resulted.The clinician then decided to cannulate using a livanova rap cannula and this was successful.The patients vessel was dilated using the livanova access kit to 24fr dilation prior to cannulation.The cannula body was wetted out using saline prior to introducing the white introducer (customer protocol).The customer asked if the elasteon material of the biomedicus life support catheter has any impact on friction between the catheter body and the white introducer material.(please detail the introducer material in the report).The customer asked for a detailed check on any manufacturing variance on the cannula body and the white introducer.Are they within specification and what is that specification (was one at the top end and the other at the bottom end to contribute to a tight fit).Please note the first catheter's being returned appears to have a textured feel to the body of the white introducer - the second catheter currently retained by the customer has a completely smooth feel.There was no adverse patient effect associated with this event.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows no outward signs of any damage.The introducer was inserted and removed from the cannula several times with no issues observed.The introducer od was measured using a keyence scope and the cannula id was measured using a pin gage.Introducer od was measured to be 0.279 inches, the specification m725652b001 has the od to be 0.281 +0.005 / -0.003 inches.Cannula id was measured to be 0.268 inches, the specification m970540axxx has the id to be 0.267 to 0.276 inches.Reason for return was not confirmed.Additional info b5: medtronic received additional information that the second cannula reported had no noticeable product imperfections or damage.Additional info h6: updated the annex b and annex c codes medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information b5: medtronic received additional information that the devices were used for a cardiopulmonary bypass (cpb) procedure.Correction d2 (product code), d3 (mfr name), and d3.6 (postal code): these fields have been updated.Correction section e initial reporter: the street 1 field has been updated.Correction g4.4 (pma / 510(k) #): this field has been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BIO-MEDICUS LIFE SUPPORT TM
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20759175
Report Number9612164-2024-05507
Device Sequence Number18514811
Product Code DWF
UDI-Device Identifier00763000615581
UDI-Public00763000615581
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K201100
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Model NumberLS96360-025
Device Catalogue NumberLS96360-025
Device Lot Number226968947
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer01/14/2025
03/06/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date02/10/2025
04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown